Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

High SGOT and SGPT, high globulin. Abdominal pain and nausea, vomiting after excess food. Taken Pantocid

User rating for this question
Answered by

General Surgeon
Practicing since : 1974
Answered : 1750 Questions
I am a 26 years old . I had high alkaline phosphatase ( almost 1.1/2 to 2 times upper normal limit ) during childhood ( up to around 12 years age ) . Thereafter it was normal for quite a few years . Again during last 4/5 years ALP is high around 150 -200 . It fluctuates ( not increasing trend )
All other liver enzymes are always normal ( except very high level reached at the age of 11 years due to Hepatitis A ) . Only the recent last lab test shows SGOT & SGPT very marginally higher than normal ( 30 to 35) .
Sometimes Globulin level is little high : ranges from 3.2 to 4.1 . Also A/G ratio is always low : 0.95 to 1.25 . Protein electrophoresis has been normal every time.
Occassional abdomen pain & nausea - generally cured by Pantocid/Sompraz for 1/2 wk.
Generally I feel nausea & vomit immediately after a little excess food is taken

Kindly advise

Posted Mon, 21 May 2012 in Liver and Gall Bladder
Answered by Dr. Swapnendu Sekhar Ghosh 1 hour later

Elevation of Alkaline Phosphatase during adolescence or in kids can be because of bone growth. So i would not be worried since it came back normal. Isolated and disproportional Increase in alkaline phosphatase levels may be due to some hepatobiliary disorder. The first next investigation is Ultrasound of Abdomen for hepatobiliary problems. If there is no clue getting Isoenzymes can clear whether it is from bone or liver. Please get a check up with a Medical Gastroenterologist. Once you get the diagnosis right from the doctor I can advise you on the treatment.

I would advice the following:
1) Avoid fatty and spicy meals.
2) Prefer home food, or eat food which is steamingly hot to avoid gut infections.
3) Take small feed at frequent interval.
4) Continue with the tablets pantocid.

The addition of Domperidone should be sought from the treating doctor or the Gastroenterologist on the basis of the examination results.

Hope you will be alright soon.
Above answer was peer-reviewed by
Follow-up: High SGOT and SGPT, high globulin. Abdominal pain and nausea, vomiting after excess food. Taken Pantocid 3 hours later

Thanks for your prompt advise .
Will follow your advise on food consumption .
USG upper abdomen has been Normal except for contracted GB on one occassion about 2 years back.
During childhood @ very high ALP level , Bulida nuclear scan was done . Report was absolutely normal. During the same time Isoenzyme test done showed the increase was due to liver origin .
Recently high level of Vit D intake ( severe Vit D deficiency )had temporarily reduced ALP level .
Request your valuable advise
Medical Gastroenterologist has not prescribed any regular medicine . Only during stomach irritation - Lasuride + Pantocid was given 2/3 times each for 2 wks duration
How many day's course of Domstal needs to be taken

Kindly advise
Answered by Dr. Swapnendu Sekhar Ghosh 41 minutes later

Your ultrasound upper abdomen has been reported normal.

Contracted gall bladder on one occasion might be due to meals taken before the Ultrasonogram (USG).

As you are having severe Vitamin D deficiency and the Vitamin D intake reduced the ALP level, there may not be any other problem.

To avoid vitamin deficiency it will be good to have exposure to sunshine in morning hours regularly.

If nausea persists Tab. Domperidon may be taken before meals for a week. You may discuss the dosage with your doctor.

Hope you will be all right soon.
Above answer was peer-reviewed by
Follow-up: High SGOT and SGPT, high globulin. Abdominal pain and nausea, vomiting after excess food. Taken Pantocid 18 hours later

Many thanks for your valuable positive advise .

But even after continuing high Dose of Vit D , there has been again slight increase of ALP.

Generally Gamma Globulin is high - close to ULN

Would you like to recommend any other LFT ?

Kindly advise

Best regards
Answered by Dr. Swapnendu Sekhar Ghosh 3 hours later

If your symptoms are persisting, it will be better to attend gastroenterology department of a specialist center and getting a thorough check up and follow advice.

Hope I answered all your questions. Please use any answer clarification before closing and rating this answer. I will be happy to explain or expand on any issue you may have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor